# SDR 96ZZZM1568

- Difficulty date: October 14, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N917W
- Make and model: Gulstm GIV
- Aircraft serial: 1158
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 1159SCB31024
- Condition: Failed
- Location: Rt Cockpit
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

EN ROUTE FROM NEWARK, DURING CRUISE AT FLT LEVEL 410, A LOUD REPORT WAS RECEIVED FROM THE FRONT RT WINDSHIELD.  ELECTRICAL ARCHING AND NUMEROURS CRACKS IN THE HEATED OUTER PLY WERE OBSERVED.  THE A/C DIVERTED TO SAVANNAH.  THE HEATING SYSTEM COMPONENTS WERE OP TESTED AND THE HEATER CONTROL UNIT AND THE EFFECTED WINDSHIELD WAS REPLACED.  REPAIRS WERE FACILITATED RETURNING THE AIRCRAFT TO SERVICE.  REQUIRED INSPECTION WAS CONDUCTED.  THE REPLACEMENT WINDSHIELD HAS INCORPORATED MODIFICATIONS WHICH SHOULD RESOLVE FUTURE OCCURRENCES OF THIS NATURE.
